MAUDE Adverse Event Report: COOK INC COOK CUTTING LOOP; GEI UNIT, ELECTROSURGICAL AND ACCESSORIES

COOK INC COOK CUTTING LOOP; GEI UNIT, ELECTROSURGICAL AND ACCESSORIES
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/05/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported the cutting loop device used during a transureteral resection of a bladder tumor broke off in the patient and was removed with the rigid grasper.The physician used a third device from a different lot number to complete the procedure.There was no harm to the patient, no additional procedures required.The patient was doing well post procedure.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the device history record, complaint history, documentation, instructions for use (ifu), quality control, visual inspection and specifications was conducted during the investigation.The device was returned for evaluation.Physical examination of the returned device was performed and as per the supplier's evaluation no anomalies were noted for this device lot.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.The device history record was reviewed and one non-conformance was noted, however this non-conformance was not related to the reported failure.Ifu was supplied with the each device which states the proper warnings, precautions, and instructions for use.The ifu also states ¿do not bend or change the angle or shape of the distal end.To do so may cause poor function, damage to the resectoscope and injury to the physician and/ or the patient.Immediately discontinue use if break or fractures appear in the device.These conditions may allow undirected emission of electrical energy, rendering the device useless and potentially causing harm to surrounding tissues.Do not use if there are breaks, scratches, and cracks in the insulation on the electrode.Use of the electrode with damaged insulation may cause unintended electrosurgical burns.Care should be taken to avoid severe impacts, side stresses or bends at sharp angles.¿ based on the provided information a definitive root cause cannot be established or reported at this time.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.Per the risk assessment no further action is required.

Brand Name
COOK CUTTING LOOP
Common Device Name
GEI UNIT, ELECTROSURGICAL AND ACCESSORIES
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6074172
Report Number1820334-2016-01197
Device Sequence Number76192
Product Code GEI
UDI-Device Identifier00827002462090
UDI-Public(01)00827002462090(17)190725(10)7145935
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCL-2412-AC
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/05/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/02/2016
Supplement Report FDA Received Date06/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;